MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number TSK85-32-BD-71M
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ablation procedure to treat atrial fibrillation (afib), a sureflex steerable sheath was selected for use.During the procedure a leak was noted in the sheath.The sheath was replaced, and the procedure was completed without any patient complications.The product will be returned for laboratory analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Correction to d1: brand name from versacross access solution to sureflex steerable guiding sheath.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to g2: report source from company representative, foreign, health professional to foreign, health professional, user facility.The sureflex steerable guiding sheath was received for analysis.Upon receipt at our post market quality assurance laboratory the sheath underwent a visual inspection, vhx testing, and leakage testing.No defects were noted from the visual inspection.The vhx test revealed dried blood on the outside of the valve as well as tearing under magnification.Leakage testing, consisting of the hemostasis valve air and liquid leakage tests, was performed without signs of liquid or air leakage from the sheath or valve.Laboratory analysis confirmed the reported clinical observations.
 
Event or Problem Description
It was reported that during an ablation procedure to treat atrial fibrillation (afib), a sureflex steerable sheath was selected for use.During the procedure a leak was noted in the sheath.The sheath was replaced, and the procedure was completed without any patient complications.The product is available for return.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key16636685
Report Number2124215-2023-13849
Device Sequence Number7234540
Product Code DYB
UDI-Device Identifier00685447006312
UDI-Public00685447006312
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberTSK85-32-BD-71M
Device Lot NumberSSFC290522
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer05/02/2023
05/29/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/04/2023
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale